Alert archive / Nebraska / Wind Chill Advisories in 2019

Wind Chill Advisory 1, NWS North Platte, NE

January 28, 201915 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 28, 2019, 3:30 AM CST for 15 counties in Nebraska. It took effect at Jan 29, 2019, 9:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2019, 3:30 AM CST (09:30 UTC)
In effect from
Jan 29, 2019, 9:00 AM CST
Expired
Jan 30, 2019, 12:00 PM CST
In force
27 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 58 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2270 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 11:40 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jan 27, 11:40 PM CST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1140 PM CST Sun Jan 27 2019

.SHORT TERM...(This evening through Monday night)
Issued at 355 PM CST Sun Jan 27 2019

The primary forecast challenges through Monday include wind and
temperatures. An Arctic cold front ushers in winter-like and
blustery conditions, setting the stage for a High Wind event.

Temperatures surged well into the 50s for most of the area and even
lower 60s in a few spots today due to bouts of sunshine, fairly deep
mixing, downslope flow, and modest WAA in the low levels. The first
cold front is progged to enter northwest Neb around 00z with the
second, stronger front entering the CWA around 06z and exiting by
12z Monday. The combination of strong low level forcing, moisture
convergence, and waves of energy invof H7 low should keep rain and
snow showers across the Sandhills this evening through Monday
afternoon. Not expecting much in accumulation as coverage will be
scattered and overall moisture is relatively limited, although can't
rule out a dusting along/north of Hwy 20. The main threat with this
system is wind. Guidance is in agreement with a potential high wind
event with gusts to 60 mph across the Sandhills. H7 flow of 60+ kts
and H85 flow of 50+ kts will easily be transported toward the
surface tonight with the help of mechanical mixing along the fronts,
momentum transfer via snow showers, and a PV anomaly crossing the
area (the 1.5 surface near H5). In addition, surface pressure rises
in north central Neb approach 2mb/hr. Expanded the High Wind Warning
to Deuel Co and issued an SPS for southwest Neb for gusts to 50 mph.
Nudged max temps lower for Monday as H85 temps plummet to -10C or
colder under mostly cloudy skies and continued blustery northwest
winds. Wind chill values drop below zero across the northern half of
the forecast area this morning with lows (air temp) in the mid/upper
teens.

.LONG TERM...(Tuesday through Sunday)
Issued at 355 PM CST Sun Jan 27 2019

Bitterly cold temperatures will affect the Northern Plains and
Great Lakes region Tuesday through Thursday as a strong Polar
Vortex rotates into the Great Lakes Region.

Across western and north central Nebraska, the coldest temperates
will push in Tuesday night into Wednesday. Gust northwest winds on
Tuesday from 20 to 35 mph will produce wind chills during the day
will produce wind chill values as low as 10 to 15 below. Actual
high temperatures will contrast from 5 above at Butte to 34 at
Imperial. here is a slight chance for light snow Tuesday morning Sheridan
and Cherry counties, as a weakening vort max on the western side
of the upper low lingers. A breezy northwest wind Tuesday evening
will lower to 5 to 10 mph toward daybreak Wednesday. Will lows
falling to around 15 below northeast, corresponding wind chills
of 20 below or colder are possible east of a Gordon through Mullen
through Broken Bow line. Wind chills as cold as 35 below are
possible across far northeastern areas. Therefore a wind chill
advisory and warning remains possible across the northeast half of
the area Tuesday night into Wednesday morning.

On Wednesday, surface wind become light southerly, but this has
little effect on a warmup. Highs limited to only 2 above at Butte
to 30 at Imperial. Not as cold Wednesday night across the west as
southerly winds continue and mid and high clouds increase. Lows
from the mid teens western Sandhills to around zero far northeast
(where wind chills may still reach 15 below).

Much warmer Thursday, as an upper ridge across the western U.S.
builds into the region. Westerly winds and increased sunshine
return highs to the mid 40s west to low 30s far northeast. Mild
weather continues Friday and Saturday. This to occur as the Polar
Vortex lifts into Eastern Canada and and upper trough digs into
the Western U.S. This will bring zonal flow Friday and southwesterly
flow aloft on Saturday. Highs Friday warm to low 50s west and
mid 40s northeast, and continue on Saturday. A cold front fracas
to move in Saturday night, cooling highs for next Sunday to the
mid 30s to mid 40s. There is also a slight chance for light rain
Sunday afternoon.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1139 PM CST Sun Jan 27 2019

High winds will be the main aviation concern across western and
north central Nebraska over the next 24 hours. Wind gusts will
approach 45 to 50KTS from the north for both terminals through
Monday morning. Winds will slowly diminish late monday afternoon
into Monday evening. Expect mainly VFR ceilings over the next 24
hours, with a threat for very light rain or snow showers overnight
at the KVTN terminal.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until noon CST /11 AM MST/ Monday for
NEZ005>010-023>029-035>038-094.

High Wind Warning until 5 AM MST Monday for NEZ004-022-056.

&&

SHORT TERM...Snively
LONG TERM...Roberg
AVIATION...Buttler
Hazardous weather outlook, Jan 27, 9:17 PM CST, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
917 PM CST Sun Jan 27 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-290330-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
917 PM CST Sun Jan 27 2019 /817 PM MST Sun Jan 27 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A High Wind Warning is in effect tonight through Monday morning
across the eastern panhandle and all of north central Nebraska.
Please see the latest weather bulletin for details.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A High Wind Warning is in effect Monday morning across all of
north central Nebraska.

Wind chill readings drop well below zero Tuesday night into
Wednesday morning. Wind chill readings of 20 below to 35 below
zero are possible across north central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jan 28, 1:00 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 AM CST MON JAN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     NON-TSTM WND GST 2 N BROKEN BOW          41.44N 99.64W
01/28/2019  M60 MPH          CUSTER             NE   ASOS

            ASOS STATION BBW, BROKEN BOW AIRPORT.

&&

ET
Local storm report, Jan 28, 2:01 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
201 AM CST MON JAN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     NON-TSTM WND GST 2 WNW ONEILL            42.47N 98.69W
01/28/2019  M58 MPH          HOLT               NE   AWOS

            AWOS STATION ONL, O'NEILL AIRPORT.

&&

ET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:30 AM CSTWind Chill WarningLBFBoyd, Garfield, Holt, Keya Paha, Rock, Wheeler50 hr

Nearby

Wind Chill Advisories in Nebraska, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.